Alert archive / New Mexico / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 217, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 23, 2010, 4:43 PM MDT for Eddy County, New Mexico. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2010, 4:43 PM MDT (22:43 UTC)
- Expired
- Jun 23, 2010, 5:45 PM MDT
- In force
- 62 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:16 PM MDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 23, 2:16 PM MDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 316 PM CDT WED JUN 23 2010 .DISCUSSION... VISIBLE SATELLITE IMAGERY AND CURRENT SURFACE OBSERVATIONS SHOW A WEAK COLD FRONTAL BOUNDARY MOVING SOUTHWARD INTO THE SOUTH PLAINS. THIS BOUNDARY SHOULD MAKE ITS WAY TOWARDS THE NORTHERN PERMIAN BASIN THIS EVENING. WITH SURFACE BASED CAPES IN THE 1000-2000 J/KG RANGE...WOULD EXPECT TO SEE SOME THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON INTO THE EVENING HOURS ACROSS PORTIONS OF SOUTHEAST NEW MEXICO AND THE NORTHERN TEXAS PERMIAN BASIN. THE BEST POTENTIAL FOR SEVERE WEATHER APPEARS TO BE OVER THE NORTHERN LEA COUNTY...WITH THE MAIN THREATS BEING HIGH WINDS AND LARGE HAIL. THE COLD FRONT AS WELL AS ANY LEFT-OVER BOUNDARIES FROM THIS EVENINGS CONVECTION SHOULD HELP KEEP THE MAIN WEATHER FOCUS ON THE NORTHERN TEXAS PERMIAN BASIN FOR THURSDAY. ABUNDANT LOW LEVEL MOISTURE AND AFTERNOON HEATING SHOULD PROVIDE A DECENT CHANCE FOR ANOTHER ROUND SHOWERS AND THUNDERSTORMS OVER THE NORTHERN PERMIAN BASIN. MODELS ARE IN AGREEMENT IN WASHING THIS BOUNDARY OUT OF THE AREA ON FRIDAY. ANOTHER WEATHER FEATURE...A WESTWARD MOVING UPPER LEVEL DISTURBANCE...SHOULD BE AFFECTING OUR WEATHER BY THAT TIME. CURRENT WATER VAPOR IMAGERY SHOWS A WESTWARD MOVING UPPER LEVEL DISTURBANCE MOVING INTO SOUTH CENTRAL TEXAS PRESENTLY. THIS SYSTEM WILL CONTINUE TO MOVE WESTWARD TOMORROW. MOST OF THE AREA WILL REMAIN ON THE SUBSIDENT OR DRIER SIDE OF THIS FEATURE THROUGHOUT MOST OF THE DAY THURSDAY...HOWEVER I HAVE INCREASED POPS ACROSS TERRELL COUNTY BEGINNING THURSDAY AFTERNOON. AS THE UPPER TROUGH CONTINUES TO MOVE WESTWARD ACROSS THE AREA ON FRIDAY...INCREASING RAIN CHANCES WILL ALSO WORK THEIR WAY WESTWARD ACROSS MUCH OF THE AREA EAST OF THE MOUNTAINS. BY SATURDAY...THE BEST CHANCES FOR RAIN WILL BE PREDOMINANTLY OVER THE WESTERN PORTIONS OF THE AREA. AS WE MOVE INTO EARLY NEXT WEEK...ANOTHER COLD FRONT IS EXPECTED TO MAKE ITS WAY INTO THE AREA. THIS WILL LEAD TO SOME RELIEF FROM THE HEAT AND INCREASE RAIN CHANCES ACROSS MOST OF THE AREA. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 72 95 72 94 / 20 10 20 20 CARLSBAD NM 70 97 69 98 / 20 10 30 10 DRYDEN TX 75 98 72 96 / 0 20 20 30 FORT STOCKTON TX 73 97 71 96 / 0 10 10 20 GUADALUPE PASS TX 70 90 68 92 / 20 10 10 10 HOBBS NM 70 95 70 95 / 30 20 30 10 MARFA TX 60 91 58 90 / 20 10 10 10 MIDLAND INTL AIRPORT TX 71 96 70 96 / 10 10 20 20 ODESSA TX 73 96 72 96 / 10 10 20 20 WINK TX 75 101 74 100 / 10 10 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67/03
Hazardous weather outlook, Jun 23, 12:54 PM MDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 154 PM CDT WED JUN 23 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-241900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 154 PM CDT WED JUN 23 2010 /1254 PM MDT WED JUN 23 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS THE SOUTHEAST NEW MEXICO PLAINS...WITH MORE WIDELY SCATTERED STORMS OVER THE GUADALUPE AND DAVIS MOUNTAINS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS OVER 50 MPH...BRIEF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS WILL BE THE MOST SUSCEPTIBLE TO THESE STRONGER STORMS. ALTHOUGH HAIL IS NOT EXPECTED TO BE PREVALENT WITH ANY STORMS THROUGH TONIGHT...A FEW COULD PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS THURSDAY AFTERNOON AND EVENING....THEN THROUGH THE WEEKEND IN MOST LOCATIONS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS...BRIEF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 23, 1:10 PM MDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 210 PM CDT WED JUN 23 2010 TXZ074-080-232000- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 210 PM CDT WED JUN 23 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL JEFF DAVIS AND NORTH CENTRAL PRESIDIO COUNTIES UNTIL 300 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST OF VALENTINE AT 209 PM CDT...MOVING SOUTHEAST AT 5 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS TO 50 MPH...SMALL HAIL...HEAVY RAIN AND DEADLY LIGHTNING ARE POSSIBLE WITH THIS STORM. &&
Special weather statement, Jun 23, 4:26 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 526 PM CDT WED JUN 23 2010 NMZ028-232245- EDDY COUNTY PLAINS- 426 PM MDT WED JUN 23 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTH CENTRAL EDDY COUNTY UNTIL 445 PM MDT... A STRONG THUNDERSTORM WAS LOCATED OVER COTTONWOOD AT 422 PM MDT. ANOTHER STRONG THUNDERSTORM WAS LOCATED 1 MILE SOUTH OF ATOKA. THESE STRONG THUNDERSTORMS WERE MOVING NORTHEAST AT 5 MPH. WIND GUSTS TO 50 MPH...HEAVY RAIN AND HAIL TO THE SIZE OF DIMES ARE LIKELY WITH THESE STORMS. AREAS AFFECTED INCLUDE COTTONWOOD...ATOKA AND STATE HIGHWAY 2. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 5:10 PM MDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.